Alert archive / Ohio / River Flood Warnings in 2016

River Flood Warning 2, NWS Wilmington, OH

February 21, 2016Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 21, 2016, 11:22 AM EST for Adams County, Ohio. It took effect at Feb 21, 2016, 11:27 AM EST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2016, 11:22 AM EST (16:22 UTC)
In effect from
Feb 21, 2016, 11:27 AM EST
Expired
Feb 21, 2016, 7:51 PM EST
In force
8 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 15.74 ft at Feb 21, 2016, 2:00 PM EST.

actionminormoderate102002/2102/2202/23
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

781 
WGUS41 KILN 211622
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1122 AM EST SUN FEB 21 2016

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.

Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC001-220051-
/O.NEW.KILN.FL.W.0002.160221T1627Z-160222T0051Z/
/WUNO1.1.ER.160221T1627Z.160221T1800Z.160221T1851Z.NO/
1122 AM EST SUN FEB 21 2016

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until this evening.
* At 11 AM the stage was 14.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river is rising above flood stage, and will continue
  to rise to near 15.3 feet by early afternon. The river will 
  fall below flood stage later this afternoon.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in 
  Adams County near Ohio Brush Creek.

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

HATZOS
2 follow-up statements
385 
WGUS81 KILN 211848
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EST SUN FEB 21 2016

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-220248-
/O.EXT.KILN.FL.W.0002.000000T0000Z-160222T0715Z/
/WUNO1.1.ER.160221T1610Z.160222T0000Z.160222T0115Z.NO/
148 PM EST SUN FEB 21 2016

...Flooding now expected to continue until Sunday night... 
The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until late Sunday night.
* At 1 PM the stage was 15.6 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will continue rising to near 15.9 feet by early Sunday evening. The 
  river will fall below flood stage late Sunday evening.
* At stages near 16 feet, flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

KC
597 
WGUS81 KILN 212123
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EST SUN FEB 21 2016

...The Flood Warning is cancelled for the following rivers...

  Ohio Brush Creek above West Union

OHC001-212153-
/O.CAN.KILN.FL.W.0002.000000T0000Z-160222T0715Z/
/WUNO1.1.ER.160221T1610Z.160221T1845Z.160221T2028Z.NO/
423 PM EST SUN FEB 21 2016

The Flood Warning is cancelled for
  The Ohio Brush Creek above West Union
* At 4 PM the stage was 14.4 feet.
* The river fell below flood stage late this afternoon.
* Flood stage is 15 feet.
* The river will continue to fall to 7.6 feet by tomorrow morning.

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 21, 9:37 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 21, 9:37 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
937 AM EST SUN FEB 21 2016

.SYNOPSIS...
A WAVE OF LOW PRESSURE TRAVELING NEAR THE OHIO RIVER WILL BRING
SHOWERS AND SOME THUNDERSTORMS TO SOUTHERN LOCATIONS EARLY THIS
MORNING. HIGH PRESSURE IS FORECAST TO PUSH ACROSS THE GREAT LAKES
AND OHIO VALLEY TONIGHT THROUGH MONDAY NIGHT BEFORE A VIGOROUS LOW
PRESSURE SYSTEM BRINGS THE CHANCE OF PRECIPITATION FOR MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND WEAK CONVECTION CONTINUE TO MOVE EAST THROUGH THE
SOUTHERN SECTIONS OF THE ILN FORECAST AREA. THE OVERALL TIMING OF
THIS PRECIPITATION IS CAPTURED WELL IN RECENT HRRR RUNS...AND POPS
HAD TO BE EXTENDED FOR ANOTHER FEW HOURS WITH RAIN STILL EXPECTED
TO BE CLEARING THE CWA THROUGH AROUND 1PM.

THE TIGHT TEMPERATURE GRADIENT OVER THE AREA HAS LOOSENED
CONSIDERABLY...BUT FAVORING THE COOLER SIDE OF THE PREVIOUS
SPREAD...AS THE SURFACE BOUNDARY IS MOVING SOUTH OF THE AREA. A
LARGE BREAK IN THE OVERCAST SHOULD BUILD INTO THE REGION FOR THE
LATE MORNING AND EARLY AFTERNOON...BEFORE ADDITIONAL LOW CLOUDS
MOVE IN FROM THE SOUTHERN GREAT LAKES LATER IN THE DAY. DESPITE
THESE CHALLENGES...THE PREVIOUS TEMPERATURE FORECAST APPEARED TO
BE ON TRACK...WITH ONLY MINOR ADJUSTMENTS NECESSARY.

PREVIOUS DISCUSSION >
CURRENT AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS IS BEING
DRIVEN BY A H5 S/W MOVING EWD THROUGH THE FAST H5 FLOW AND SFC
LOW PRESSURE. MESOSCALE MODELS ARE IN GOOD AGREEMENT IN PUSHING
THE BULK OF THE PCPN QUICKLY EWD THIS MORNING. A COUPLE OF MODELS
TRY AND LINGER PCPN INTO THE AFTN IN THE EXTREME SE COUNTIES.
BASED ON RADAR TRENDS...PREFER TO GO WITH THE QUICKER
SOLUTIONS...SO HAVE THE FA DRY BY 18Z.

TWEAKED TEMPERATURES A LITTLE. HIGHS SHOULD RANGE FROM THE UPPER
40S ACROSS THE NORTH TO THE UPPER 50S IN NRN KY. ALSO IT LOOKS
LIKE THE TEMPERATURES WILL TRY AND REBOUND IN THE AFTERNOON FOR
MUCH OF THE AREA. WITH THE WARM START IN THE SE...TEMPERATURES
WILL BE AT THERE HIGHEST EARLY THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL SETTLE DOWN OVER THE GREAT LAKES TONIGHT INTO
MONDAY...PROVIDING A PERIOD OF DRY WEATHER FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT. TEMPERATURES WILL FALL BACK INTO THE UPPER
20S TO LOWER 30S TONIGHT. NEAR NORMALS HIGHS ARE EXPECTED ON
MONDAY WITH HIGHS RANGING FROM THE UPPER 30S IN THE EXTREME NORTH
TO THE MID 40S IN THE SOUTH. LOWS WILL BE A FEW DEGREES COOLER
MONDAY NIGHT.

BY TUESDAY...MODELS BEGIN TO DIVERGENCE IN THEIR HANDLING OF H5
ENERGY DIGGING OUT OF THE SRN ROCKIES INTO THE SRN PLAINS. GFS IS
THE QUICKEST IN SPREADING PCPN NRN INTO THE OHIO VALLEY...WITH THE
ECMWF KEEPING THE SFC LOW AND THE PCPN FARTHER S. WENT A BLEND
AND BROUGHT LOW POPS UP INTO THE REGION. TEMPERATURES AND
THICKNESSES WILL BE WARM ENOUGH FOR THE PCPN TO FALL AS RAIN.
HIGHS ON TUESDAY WILL BE IN THE 40S.

THE DIFFERENCES CONTINUE INTO TUESDAY NIGHT AS THE GFS IS QUICKER
AND FARTHER NORTH WITH THE SFC LOW AND PCPN...WITH THE ECMWF
REMAINING THE SLOWEST. TUESDAY NIGHT THE NAM AND THE ECMWF...TRY
TO LOWER CRITICAL THICKNESSES IN INDIANA AND NORTHWEST OHIO ENOUGH
FOR SOME SNOW. WITH ALL THE UNCERTAINTY RAN A MODEL BLEND WHICH
KEPT THE SNOW CHANCE JUST TO THE NW.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MID LEVEL LOW EJECTS NE INTO THE LOWER OHIO VALLEY WED AND THE
GREAT LAKES WED NIGHT/THURSDAY. ASSOCIATED STRONG SFC LOW PRESSURE
DEEPENS AND TRACKS NE INTO THE REGION. GFS 00Z DETERMINISTIC SOLN
WAS TAKING THIS LOW THRU IN AND EXTREME NW OHIO WED NIGHT BUT HAS
TRENDED CLOSER TO THE ECMWF SOLN TAKES THE LOW THRU ILN/S FA. GFS
ENSEMBLE MEAN SOLN IS EVEN FURTHER EAST THAN ECMWF. WITH SUCH A
SPREAD WILL FOLLOW A MIDDLE OF THE ROAD SOLN CLOSER TO THE ECMWF.
WILL CONTINUE CHC POPS TUESDAY NIGHT WITH THE HIGHEST POPS SE.
WILL HAVE RAIN IN THE SE AND A MIX ACRS ENTIRE FA BY MORNING.

WILL THEN RAMP POPS UP TO LIKELY WED AFTN/WED NIGHT AS LOW LEVEL
FORCING IS ENHANCED BY H8 CONVERGENCE ASSOCIATED WITH 45-50 KT LLJ.
DUE TO WAA WILL HAVE ENTIRE REGION CHANGE TO RAIN AND THEN CHANGE TO
SNOW WED NIGHT AND THURSDAY AS LOW LEVEL CAA DEVELOPS AND THE UPPER
LOW PASSES OVER THE REGION. A COUPLE OF INCHES OF SNOW ACCUMULATION
IS POSSIBLE BUT WITH THE LARGE SPREAD IN MODEL SOLNS THERE IS A
GOOD DEAL OF UNCERTAINTY AT THIS TIME.

A CHANCE OF SNOW SHOWERS WILL CONTINUE THURSDAY/THURSDAY NIGHT IN CAA
AND NWRLY FLOW AS THE UPPER LOW TRACKS INTO SE CANADA. THESE SNOW
SHOWERS MAY MIX WITH RAIN SHOWERS SOUTH THURSDAY AFTN.  SURFACE HIGH
PRESSURE WILL BEGIN TO BUILD INTO THE REGION FRIDAY OFFERING COLD
BUT DRY WEATHER CONDITIONS. FOLLOWING LESS AGGRESSIVE ECMWF SOLN WILL
KEEP DRY CONDITIONS SATURDAY WITH A MINOR MODERATION OF TEMPERATURES
AS A SOUTHERLY FLOW BEGINS TO DEVELOP ON THE BACKSIDE OF SFC HIGH
PRESSURE.

TEMPERATURES WILL BE ABOVE NORMAL TUESDAY WITH HIGHS IN THE
MID/UPPER 40S. THIS TREND TO CONTINUE WEDNESDAY WITH HIGHS FROM THE
LOWER 40S NW TO NEAR 50 SE. READINGS ARE EXPECTED TO BE AROUND 5
DEGREES BELOW NORMAL THURSDAY AND FRIDAY WITH HIGHS GENERALLY IN THE
MID/UPPER 30S. READINGS ARE EXPECTED TO BE ONLY A FEW DEGREES WARMER
ON SATURDAY.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AREA OF SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING E AND AWAY
FROM SOUTHERN TAF SITES THIS MORNING. A FEW LINGERING BUT ISOLATED
SHOWERS MAY STILL AFFECT KCVG/KLUK THROUGH ABOUT 14Z BUT SHOULD BE
VFR OUTSIDE OF A CORE PASSING OVER THE TERMINAL SITE WHICH IS NOT
EXPECTED. ANY LOWER CIGS WILL QUICKLY LIFT TO BE VFR THIS MORNING
AND VFR CONDITIONS ARE EXPECTED THROUGH THE DAY TODAY.

OVERNIGHT...A SHOT OF COLD AIR ON NORTHERLY WINDS WILL CROSS SOUTH
THROUGH THE REGION AND LIKELY BRING SOME VSBY RESTRICTIONS IN
FOG AND COULD CONDENSE A LOW LEVEL CLOUD DECK AOA 1KFT.

OUTLOOK...MVFR/IFR CIGS/VSBYS ARE POSSIBLE WEDNESDAY AND THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO/SITES
NEAR TERM...HATZOS/SITES
SHORT TERM...
LONG TERM...AR
AVIATION...FRANKS
Hazardous weather outlook, Feb 21, 5:08 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EST SUN FEB 21 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221015-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
508 AM EST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.